Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 3, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Feb 16, 2006, 4:14 AM CST for 15 counties in Texas. It took effect at Feb 16, 2006, 11:00 AM CST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 4:14 AM CST (10:14 UTC)
- In effect from
- Feb 16, 2006, 11:00 AM CST
- Expired
- Feb 16, 2006, 1:50 PM CST
- In force
- 3 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 10:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3816 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KLUB 161014 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 414 AM CST THU FEB 16 2006 TXZ021>023-027>030-033>036-039>042-161815- /O.NEW.KLUB.WI.Y.0003.060216T1700Z-060216T2300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA... LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST 414 AM CST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR LOCATIONS ON THE CAPROCK... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR LOCATIONS ON THE CAPROCK. A STRONG PIECE OF JET ENERGY WILL PASS OVER WEST TEXAS TODAY. AS TEMPERATURES WARM THROUGH THE 60S AND INTO THE 70S WE WILL SEE THESE STRONGER WINDS MIX TO THE SURFACE. WIND SPEEDS OF 25 TO 35 MPH ARE EXPECTED BY LATE MORNING AND SHOULD CONTINUE THROUGH MUCH OF THE AFTERNOON. WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE. WINDS THIS STRONG WILL CAUSE AT LEAST PATCHY BLOWING DUST. A COLD FRONT MOVING SOUTHWARD INTO THE SOUTH PLAINS REGION THIS AFTERNOON WILL HELP TO DECREASE WINDS SLIGHTLY. GUSTY NORTHERLY WINDS WILL THEN OCCUR AS THE COLD FRONT PASSES. A WIND ADVISORY MEANS THAT WINDS IN EXCESS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS74 KLUB 161950 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 150 PM CST THU FEB 16 2006 TXZ021>023-027>030-033>036-039>042-162100- /O.CAN.KLUB.WI.Y.0003.000000T0000Z-060216T2300Z/ PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY- LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA... LOCKNEY...MORTON...LEVELLAND...LUBBOCK...SLATON...WOLFFORTH... CROSBYTON...RALLS...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA... ODONNELL...POST 150 PM CST THU FEB 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE WIND ADVISORY. ADVISORY LEVEL WINDS HAVE DIMINISHED OVER THE SOUTH PLAINS AND THE EXTREME SOUTHWESTERN PANHANDLE. WINDS WILL CONTINUE TO BE GUSTY AS A STRONG COLD FRONT PUSHES SOUTH ACROSS THE REGION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:07 AM CST, 7 minutes earlier.
Area forecast discussion, Feb 16, 4:07 AM CST, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 407 AM CST THU FEB 16 2006 .SHORT TERM... GUSTY WESTERLY WINDS AND VERY DRY CONDITIONS ARE EXPECTED THIS AFTERNOON ACROSS THE SOUTH PLAINS REGION. A STRONG PIECE OF JET ENERGY WILL BE PASSING OVER WEST TEXAS TODAY AS AN UPPER LEVEL TROUGH MOVES INTO THE CENTRAL PLAINS. AREA PROFILERS ARE INDICATING 50-70KT WINDS AT 7H EARLY THIS MORNING. DEEP MIXING SOUTH OF A COLD FRONT THIS AFTERNOON SHOULD ALLOW THIS HIGHER MOMENTUM AIR TO MIX TO THE SURFACE. THIS SHOULD ALLOW SUSTAINED WIND SPEEDS TO REACH ADVISORY LEVELS AT LEAST ON THE CAPROCK. OF CONCERN IS HOW THE COLD FRONT MOVING SOUTHWARD WILL DISRUPT THE SURFACE PRESSURE GRADIENT. THIS COULD BE ENOUGH TO KEEP WIND SPEEDS JUST BELOW ADVISORY LEVELS(31 TO 39 MPH) BUT BELIEVE AN ADVISORY IS WARRANTED SINCE THE DEEP MIXING SHOULD OCCUR BY LATE MORNING WITH A 3 TO 5 HOUR WINDOW OF STRONGER WINDS LIKELY BEFORE THE FRONT GETS CLOSE ENOUGH TO HAVE ANY INFLUENCE ON THE SURFACE GRADIENT. WIND GUSTS UP TO 45 MPH APPEAR LIKELY WITH PATCHY BLOWING DUST. WINDS WILL ALSO BE ON THE GUSTY SIDE AS THE COLD FRONT PUSHES SOUTHWARD. WE MAY SEE A 2-3 HOUR STRETCH OF STRONG WINDS AS THE COOLER AIR INITIALLY FILTERS ACROSS THE REGION. BELIEVE THE FRONT WILL BE NEAR THE NORTHEASTERN CWA BY EARLY AFTERNOON THEN BACK ITS WAY SOUTH AND WEST INTO THE EARLY EVENING. IT SHOULD PICK UP SPEED IN THE EARLY EVENING AND IS EXPECTED TO BE THROUGH THE ENTIRE CWA BY 1 OR 2Z. THE DRY CONDITIONS AND EXPECTED WIND WILL ONCE AGAIN ELEVATE THE FIRE DANGER SO A RED FLAG WARNING WILL BE ISSUED FOR LOCATIONS ON THE CAPROCK. ANOTHER UNSEASONABLY WARM DAY IS EXPECTED OVER THE CWA WITH THE WARMEST TEMPERATURES ACROSS THE SOUTH. EXPECT MUCH COOLER TONIGHT IN THE WAKE OF THE FRONT AS TEMPERATURES FALL TO THE TEENS AND 20S BY TOMORROW MORNING. LOW LEVEL CLOUD COVER WILL BE SLOW TO MOVE INTO THE AREA AS WE WAIT FOR THE HIGH TO SHIFT EASTWARD AND IMPROVE THE UPSLOPE FLOW. HOWEVER WE SHOULD AT LEAST SEE AN INCREASE OF MIDDLE AND HIGH LEVEL CLOUD COVER BY FRIDAY MORNING. .LONG TERM... WEST TO SOUTHWEST FLOW ALOFT TO CONTINUE ACROSS THE SOUTHWEST CONUS AS A STRONG NEARLY EAST/WEST TROF REMAINS ACROSS THE NORTHERN TIER OF THE U.S. MUCH COLDER TEMPERATURES IN STORE FOR FRIDAY AS THE COLD SURFACE RIDGE SLIDES DOWN ACROSS THE AREA BEHIND POLAR FRONT. ALSO EXPECT INCREASE IN CLOUD COVER AS MID AND HIGH LEVEL MOISTURE BEGINS TO MOVE ACROSS THE REGION IN THE SOUTHWEST FLOW ALOFT. NO MAJOR CHANGES MADE FOR THE WEEKEND. EXPECT MOSTLY CLOUDY TO CLOUDY CONDITIONS AND WITH VERY LITTLE LIFT AS SIGNIFICANT SHORTWAVES FORECAST TO MOVE EAST...ALONG SOUTHERN PERIPHERY OF THE TROF...ACROSS THE CENTRAL ROCKIES AND CENTRAL PLAINS...NORTH OF FORECAST AREA. BEST LIFT TO BE GENERATED BY UPSLOPE LOW LEVEL FLOW AND WARM AIR ADVECTION PATTERN. THUS PRECIPITATION STILL EXPECTED TO BE LIGHT. FOR EARLY AND MID PART OF THE WEEK...LATEST MODEL RUNS INDICATE A STRONG ZONAL FLOW ACROSS THE REGION WITH A LEE SIDE TROF NEAR THE TEXAS NEW MEXICO BORDER. THUS EXPECT TEMPERATURES TO BEGIN MODERATING SUNDAY AND CLIMBING INTO THE UPPER 50S TO MID 60S BY WEDNESDAY. && .FIRE WEATHER... GUSTY WINDS ARE EXPECTED TODAY IN ADVANCE OF A COLD FRONT THAT WILL MOVE INTO THE EXTREME SOUTHEASTERN PANHANDLE BY MID AFTERNOON. WESTERLY WINDS AHEAD OF THE FRONT WILL INCREASE TO AT LEAST 20 MPH AT THE 20 FOOT LEVEL. SINGLE DIGIT DEWPOINTS ARE POISED TO MOVE INTO THE SOUTH PLAINS FROM NEW MEXICO SO RH VALUES ARE ONCE AGAIN EXPECTED TO DROP BELOW 10 PERCENT. THE STRONGEST WINDS AND DRIEST AIR WILL BE LOCATED ON THE CAPROCK. WINDS WILL GRADUALLY SHIFT AROUND TO THE NORTH AND EAST AS THE FRONT GRADUALLY PICKS UP ITS SOUTHWARD MOVEMENT BY LATE AFTERNOON...EARLY EVENING. IF ANY FIRES FLARE UP BE AWARE THAT THIS WIND SHIFT IS EXPECTED FROM MID AFTERNOON INTO EARLY EVENING. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 64 16 37 20 / 0 0 0 10 TULIA 63 17 35 18 / 0 0 0 20 PLAINVIEW 67 20 37 20 / 0 0 0 20 LEVELLAND 72 22 38 23 / 0 0 0 20 LUBBOCK 72 22 36 22 / 0 0 0 20 BROWNFIELD 77 24 38 27 / 0 0 0 20 CHILDRESS 70 23 33 21 / 0 0 0 20 SPUR 80 23 34 23 / 0 0 0 20 ASPERMONT 81 25 34 25 / 0 0 0 20 && .LUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE FOLLOWING ZONES: BAILEY...CASTRO...COCHRAN...CROSBY...FLOYD... GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...PARMER... SWISHER...TERRY...AND YOAKUM. WIND ADVISORY FROM 11 AM THURSDAY TO 5 PM THURSDAY FOR THE FOLLOWING ZONES: BAILEY...CASTRO...COCHRAN...CROSBY...FLOYD... GARZA...HALE...HOCKLEY...LAMB...LUBBOCK...LYNN...PARMER... SWISHER...TERRY...AND YOAKUM. && 18/08
Hazardous weather outlook, Feb 15, 5:55 AM CST, 22 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 555 AM CST WED FEB 15 2006 TXZ021>044-161200- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 555 AM CST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT FIRE WEATHER A RED FLAG WARNING IS IN EFFECT FROM 10 AM THIS MORNING UNTIL 4 PM THIS AFTERNOON FOR THE WESTERN AND CENTRAL SOUTH PLAINS AND EXTREME SOUTHWESTERN TEXAS PANHANDLE. BREEZY WESTERLY WINDS THIS MORNING MAY BRIEFLY DECREASE AS THEY SHIFT BACK TO THE SOUTHWEST DURING THE AFTERNOON. STRONG PRESSURE FALLS ACROSS THE SOUTHERN ROCKIES AS A LOW DEVELOPS WILL THEN HELP TO INCREASE WINDS DURING THE AFTERNOON. HIGH TEMPERATURES IN THE MID TO UPPER 70S AND VERY DRY AIR OVER THE WESTERN AND CENTRAL SOUTH PLAINS WILL CREATE VERY LOW RELATIVE HUMIDITY VALUES OF 10 PERCENT OR LESS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY FIRE WEATHER A FIRE WEATHER WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON FOR THE SOUTH PLAINS...LOW ROLLING PLAINS AND EXTREME SOUTHERN TEXAS PANHANDLE SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 25 MPH RANGE LATE THURSDAY MORNING AND CONTINUE THROUGH THE AFTERNOON. UNSEASONABLY WARM TEMPERATURES AND VERY DRY AIR WILL CAUSE RELATIVE HUMIDITIES OF 10 TO 15 PERCENT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.